Alert archive / New York / Gale Warnings in 2011

Gale Warning 19, NWS New York, NY

September 15, 2011

NWS New York, NY issued this gale warning at Sep 15, 2011, 12:59 PM EDT. It took effect at Sep 15, 2011, 7:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 12:59 PM EDT (16:59 UTC)
In effect from
Sep 15, 2011, 7:00 PM EDT
Expired
Sep 16, 2011, 4:29 AM EDT
In force
9 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS71 KOKX 151659
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1259 PM EDT THU SEP 15 2011

...GUSTY WINDS AND ROUGH SEAS DEVELOPING THIS AFTERNOON...

ANZ370-151800-
/O.CAN.KOKX.SC.Y.0074.110915T1800Z-110916T1000Z/
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
1259 PM EDT THU SEP 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A GALE WARNING IS IN EFFECT FOR THE AREA UNTIL TOMORROW MORNING. 

$$

ANZ330-335-338-340-345-160100-
/O.UPG.KOKX.SC.Y.0074.110915T1800Z-110916T1000Z/
/O.NEW.KOKX.GL.W.0019.110915T2300Z-110916T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1259 PM EDT THU SEP 15 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...ALL OF LONG ISLAND SOUND...HARBORS...AND BAYS. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...CONDITIONS ARE EXPECTED TO DEVELOP THIS EVENING...WITH
  THE STRONGEST WINDS EXPECTED LATE THIS EVENING THROUGH THE
  OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-160100-
/O.UPG.KOKX.SC.Y.0074.110915T1800Z-110916T2200Z/
/O.NEW.KOKX.GL.W.0019.110915T2300Z-110916T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1259 PM EDT THU SEP 15 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT FRIDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...CONDITIONS ARE EXPECTED TO DEVELOP THIS EVENING...WITH
  THE STRONGEST WINDS EXPECTED LATE THIS EVENING THROUGH THE
  OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
047 
WHUS71 KOKX 151921
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT THU SEP 15 2011

...GUSTY WINDS AND ROUGH SEAS DEVELOPING THIS AFTERNOON...

ANZ330-335-338-340-345-350-353-355-161000-
/O.CON.KOKX.GL.W.0019.110915T2300Z-110916T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 PM EDT THU SEP 15 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EDT FRIDAY...

* LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY OUT 20 NM...ALL OF LONG ISLAND SOUND...HARBORS...AND
  BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...4 TO 6 FT ATLANTIC COASTAL WATERS. 2 TO 4 FT ALL OF
  LONG ISLAND SOUND...HARBORS...AND BAYS. 

* TIMING...CONDITIONS ARE EXPECTED TO DEVELOP THIS EVENING...
  WITH THE STRONGEST WINDS EXPECTED LATE THIS EVENING THROUGH 
  THE EARLY MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
682 
WHUS71 KOKX 160441
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1241 AM EDT FRI SEP 16 2011

...GUSTY WINDS AND ROUGH SEAS CONTINUING THROUGH THE NIGHT...

ANZ335-338-345-161245-
/O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/
/O.NEW.KOKX.SC.Y.0075.110916T0441Z-110917T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1241 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 


* LOCATION...WESTERN LONG ISLAND SOUND...NY HARBOR...AND LONG
  ISLAND SOUTH SHORE BAYS.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-161245-
/O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/
/O.NEW.KOKX.SC.Y.0075.110916T0441Z-110917T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1241 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...EASTERN LONG ISLAND SOUND AND BAYS.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH THE NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-161000-
/O.CON.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1241 AM EDT FRI SEP 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY OUT 20 NM.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...4 TO 6 FT. 

* TIMING...THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
851 
WHUS71 KOKX 160829
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EDT FRI SEP 16 2011

...GUSTY WINDS DIMINISHING TODAY WITH ROUGH SEAS ON THE OCEAN CONTINUING
THROUGH TONIGHT...

ANZ353-355-161630-
/O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/
/O.EXB.KOKX.SC.Y.0075.000000T0000Z-110916T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 


* LOCATION...ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO
  MORICHES INLET NY OUT 20 NM.

* WINDS...NORTHWEST 10 TO 20 KT. GUSTS UP TO 30 KT THIS MORNING.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THROUGH TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-161630-
/O.CAN.KOKX.GL.W.0019.000000T0000Z-110916T1000Z/
/O.EXB.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
429 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...ATLANTIC COASTAL WATERS FROM MORICHES INLET NY TO
  MONTAUK POINT NY OUT 20 NM.

* WINDS...NORTH 15 TO 25 KT. GUSTS UP TO 30 KT THIS MORNING.

* SEAS/WAVES...4 TO 6 FT.

* TIMING...THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-160930-
/O.CAN.KOKX.SC.Y.0075.000000T0000Z-110917T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
429 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW 25 KT THEREFORE THE ADVISORY HAS
BEEN CANCELLED.

$$

ANZ330-340-161400-
/O.EXT.KOKX.SC.Y.0075.000000T0000Z-110916T1400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
429 AM EDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATION...EASTERN LONG ISLAND SOUND AND BAYS.

* WINDS...NORTHWEST 15 TO 20 KT. GUSTS UP TO 25 KT EARLY THIS
  MORNING.

* TIMING...THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Sep 15, 11:05 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 15, 11:05 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1105 AM EDT THU SEP 15 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS
MORNING...INTO EARLY THIS AFTERNOON. GUSTY NORTHWEST WINDS IN THE
WAKE OF THE FRONT WILL USHER IN THE COOLEST AIRMASS OF THE
SEASON. HIGH PRESSURE BUILDS IN TONIGHT AND INTO THE WEEKEND. THE
HIGH MOVES OFFSHORE EARLY NEXT WEEK WITH A SERIES OF WEAK FRONTAL
SYSTEMS APPROACHING FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED POPS AND SKY COVER TO REFLECT CURRENT TRENDS.

AS OF 14Z...THE COLD FRONT WAS SITUATED ACROSS WESTERN
CT...WESTERN LI...THROUGH CENTRAL NJ. PRECIP HAD FORMED ALONG AND
JUST BEHIND THIS LINE AND WAS PROGRESSING TO THE NORTHEAST AS THE
FRONT PUSHED THROUGH. CURRENT PRECIP WAS REMAINING RAIN...HOWEVER
INCLUDED SLIGHT CHC OF TSTORMS WITH PLENTY OF INSTABILITY AHEAD OF
THE FRONT. CAPE VALUES WERE PUSHING 1000-1500 J/KG...AND WITH
INCREASING SHEAR WITH THE APPROACHING FRONT...CAN/T RULE OUT THE
POSSIBILITY OF THE DEVELOPMENT OF SOME STRONG TSTORMS. THE MAIN
THREAT WOULD BE WINDS.

A VIGOROUS UPPER LEVEL TROUGH APPROACHES FROM THE GREAT LAKES
TODAY...LEADING TO ANOTHER ROUND OF POST-FRONTAL SHOWERS THIS
AFTERNOON. PARTLY CLOUDY SKIES THIS MORNING WILL AID IN
DESTABILIZATION AND COULD RENDER A FEW STRONG STORMS AHEAD OF THE
FRONT...BUT WIDESPREAD SVR WX IS NOT ANTICIPATED. MOST OF THE
PRECIP WILL BE POST FRONTAL AND WILL LINGER INTO THE EVENING HOURS
ACROSS EASTERN ZONES.

NW WINDS WILL INCREASE THIS AFTN AND IT WILL BECOME QUITE GUSTY
LATE THIS AFTN AND EVENING ACROSS THE AREA WITH STRONG CAA AND THE
COOLEST AIRMASS OF THE SEASON BEING USHERED INTO THE AREA. WINDS
EXPECTED TO REMAIN BELOW WIND ADVSY CRITERIA.

MODELS HAVE CONVERGED ON HIGHS FOR TODAY...SO A BLEND OF MOS
GUIDANCE WAS USED.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG ATLANTIC OCEAN FACING
BEACHES DUE TO SWELLS FROM TC MARIA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SHOWERS TAPER OFF FROM W TO E TONIGHT AS STRONG CANADIAN HIGH PRES
BUILDS OVER THE GREAT LAKES. WINDS GRADUALLY DIMINISH TONIGHT
ALTHOUGH SHOULD REMAIN STRONG ENOUGH TO INHIBIT RADIATIONAL
COOLING CONDITIONS. NONE-THE-LESS TEMPS WILL BE 10-15 DEGREES COOLER
THAN NORMAL DROPPING INTO THE 40S ACROSS MUCH OF THE TRI-STATE
AREA. COULD SEE SOME UPPER 30S IN EXTREME NW ZONES AND LOWER 50S
IN THE NYC METRO AREA.

DRY AND UNSEASONABLY COOL WEATHER CONTINUES ON FRI WITH SUNNY
SKIES AND HIGHS ONLY IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A PROGRESSIVE UPPER FLOW WILL BE FEATURED DURING THIS PERIOD WITH A
SHORT WAVE TROF MOVING ACROSS THE OHIO VALLEY ON SAT AND THEN
PASSING ACROSS THE NORTHEAST ON SUN. THIS FEATURE WILL ONLY RESULT
IN SOME MID AND HIGH LEVEL CLOUDS ON SAT. RIDGING ALOFT THEN BRIEFLY
FOLLOWS EARLY NEXT WEEK BEFORE A SERIES OF SHORT TROFS MOVE ACROSS
THE NORTHERN TIER OF THE COUNTRY. THE FIRST OF WHICH SENDS A
WEAKENING COLD FRONT INTO THE AREA ON TUE WITH A CHANCE OF SHOWERS.
PRIOR TO THAT TIME...A LARGE AREA OF HIGH PRESSURE WILL ENCOMPASS
MUCH OF THE NE QUARTER OF THE NATION...PROVIDING DRY...COOL
CONDITIONS THIS WEEKEND INTO EARLY NEXT WEEK. THE HIGH THEN MOVES
OFFSHORE EARLY NEXT WEEK AHEAD OF A SERIES OF FRONTAL SYSTEMS.
THERE IS A LOW CHANCE OF SHOWERS TUE AND WED.

HIGHS WILL GENERALLY BE 65 TO 70 SAT-MON...AND THEN WARM UP INTO
THEN LOWER AND MIDDLE 70S TUE AND WED. NORMAL HIGHS ARE IN THE MID
TO UPPER 70S. LOWS SAT MORNING WILL RANGE FROM THE UPPER 30S WELL
INLAND...TO 45 TO 50 AT THE COAST SAT MORNING...BUT THEN ALSO
MODERATE INTO EARLY NEXT WEEK AS THE HIGH MOVES OFFSHORE AND A
RETURN FLOW DEVELOPS OFF THE ATLANTIC. TEMPERATURES ARE EXPECTED TO
BE 5 TO 10 DEGREES BELOW NORMAL OVER THE WEEKEND INTO MON.

GLOBAL MODELS ARE IN GOOD AGREEMENT THROUGH EARLY NEXT WEEK...BUT
SOME DIFFERENCES ARISE WITH THE MAGNITUDE AND TIMING OF THE
APPROACHING FRONTAL SYSTEMS. THE 00Z GFS WASHES OUT A WEAK COLD
FRONT ACROSS THE AREA ON TUE...WHILE THE ECMWF DISSIPATED THE
BOUNDARY FARTHER TO THE WEST. THE GFS ALSO MAINTAIN A STRONGER AREA
OF HIGH PRESSURE OVER THE NORTHEAST TUE NIGHT INTO WED...WHILE THE
MORE PROGRESSIVE ECMWF SENDS ANOTHER WEAK COLD FRONT INTO THE AREA
ON WED. PREFERENCE AT THIS TIME WAS TO KEEP TO TAKE A MODEL BLEND
WITH WEAKER HIGH PRESSURE ACROSS THE AREA.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
FIRST COLD FRONT IS THRU THE METRO AND APPROACHING KISP AT 1445Z.
SECOND FRONT STILL UPSTATE. THE ENTIRE SYSTEM WILL TRACK EWD THRU
TODAY WITH HIGH PRES BUILDING IN FRI.

POCKETS OF MVFR AHEAD OF THE FIRST FRONT THRU 18Z. THIS MEANS
KISP-KBDR AND POINTS E. WINDS SHIFT BEHIND THE FRONT TO AROUND 300
DEGREES...EXCEPTION NEAR KJFK WHERE WINDS BALANCES BY COASTAL
INFLUENCE. THIS MAY PLAY OUT AS WELL IN KBDR AND KGON BEHIND THE
FIRST FRONT.

MAINLY SHRA WITH THE 2ND FRONT THIS AFTN. TIMING HAS BEEN SLOWED
SLIGHTLY WITH 15Z AMDS. GENERALLY VFR WITH AREAS OF MVFR EXPECTED
IN THIS ACTIVITY.

WINDS INCREASE AFT 18-20Z WITH CIGS RAPIDLY IMPROVING. GUSTS UP TO
35 KT POSSIBLE AFT 22Z. HAVE NOT ADJUSTED UPWARDS YET AND WILL
WAIT TO SEE ALL OF THE 12Z DATA. ANY CHANGES WILL BE IN THE 18Z
TAF.

BECOMING SKC TONIGHT WITH NW FLOW. NW FLOW AND SKC FRI.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE. SHRA MAY NEED TO BE
DELAYED FURTHER. REFINEMENT TO THE EXACT TIMING OF THE ONSET OF
STRONGER GUSTS THIS AFTN MAY BE NEEDED.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE. SHRA MAY NEED TO BE
DELAYED FURTHER. WIND SPEEDS BEFORE 19Z MAY DROP TO 5-10KT.
REFINEMENT TO THE EXACT TIMING OF THE ONSET OF STRONGER GUSTS
THIS AFTN MAY BE NEEDED.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE. SHRA MAY NEED TO BE
DELAYED FURTHER. BEST CHANCE IN THE METRO FOR AN EMBEDDED TSTM.
REFINEMENT TO THE EXACT TIMING OF THE ONSET OF STRONGER GUSTS
THIS AFTN MAY BE NEEDED.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE. WINDS MAY BE ADJUSTED
UPWARDS WITH THE 18Z TAFS FOR THIS EVE.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE. POCKETS OF MVFR CIGS
POSSIBLE THRU THE DAY.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE. MIXING OUT OF STRATUS
MAY NEED TO BE ADJUSTED THRU 18Z.

OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...

FRIDAY...VFR WITH NW FLOW. GUSTS TO AROUND 20KT.

FRIDAY NIGHT-MONDAY...VFR.

&&

.MARINE...
STRONG COLD FRONT MOVES ACROSS THE WATERS THIS AFTN. CONTINUED THE
SCA ACROSS THE WATERS THIS AFTN AND TONIGHT ALTHOUGH THERE IS THE
POTENTIAL FOR OCNL GALE FORCE GUSTS ON THE WATERS. IT'S
CLOSE...BUT HAVE DECIDED TO MAINTAIN THE STRONG SCA POST-FRONTAL.

WAVEWATCH CONTINUES TO BUILD SEAS DUE TO SWELL TOO QUICKLY ARE WILL
PROBABLY START AROUND THE TIME OF THE STRONGER WINDS ANYWAY. HAVE
EXTENDED THE SCA ON THE OCEAN WATERS THROUGH FRI FOR LINGERING 5
FT SEAS DUE TO SWELLS FROM TS MARIA WHO MAKES HER CLOSEST
APPROACH...BUT WELL SE...TODAY.

TRANQUIL CONDITIONS EXPECTED SATURDAY...THEN SCA CONDITIONS ARE
POSSIBLE SUNDAY THROUGH MONDAY WITH LONG PERIOD SWELLS UNDER E-NE
WINDS DRIVEN BY HIGH PRESSURE TO THE NORTH AND WAVE OF LOW PRESSURE
TO THE SOUTH.

&&

.HYDROLOGY...
RAINFALL AMOUNTS WITH THE COLD FRONT THURSDAY ARE EXPECTED TO
AVERAGE LESS THAN A QUARTER OF AN INCH. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE IN THUNDERSTORMS. RIVERS AND STREAMS SHOULD
HOWEVER CONTINUE TO RECEDE THROUGH THE WEEKEND.

&&

.EQUIPMENT...
OKX WSR-88D IS OUT OF SERVICE. TECHNICIANS WILL TROUBLESHOOT THE
PROBLEM IN THE MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
     FRIDAY FOR ANZ330-335-338-340-345-370.
     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EDT
     FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...
NEAR TERM...SEARS
SHORT TERM...
LONG TERM...
AVIATION...JMC
MARINE...
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Sep 15, 5:37 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
537 AM EDT THU SEP 15 2011

NYZ075-080-081-178-179-161100-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
537 AM EDT THU SEP 15 2011

...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-161100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
537 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-161100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
537 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL GALE FORCE GUSTS ARE POSSIBLE THIS EVENING INTO EARLY
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-161100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
537 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL GALE FORCE GUSTS ARE EXPECTED THIS EVENING INTO EARLY
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 11:37 PM EDTSpecial Weather StatementOKXOrange38 min
Sep 14, 11:58 PM EDTSevere Thunderstorm WarningOKXOrange42 min
Sep 15, 1:46 PM EDTSpecial Weather StatementOKX59 min
Sep 15, 1:52 PM EDTSpecial Weather StatementOKX53 min
Sep 15, 2:30 PM EDTSpecial Weather StatementOKX45 min

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.